Louisiana, 2006

Hail in Louisiana, May 4, 2006

May 4, 2006 · NWS LCH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 4, 2:06 PM CST, 1 hour 1 minute earlier.

Area forecast discussion, May 4, 2:06 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
306 PM CDT THU MAY 4 2006

.SYNOPSIS...OUR TURN FOR MCS DEVELOPMENT JUST UPSTREAM OVER
SOUTHEAST TEXAS...COMBINED WITH THE FIRST REAL SEABREEZE FRONT
ACTIVITY OF THE WARM SEASON RESULTED IN SCATTERED THUNDERSTORMS
OVER THE SOUTHERN HALF OF THE FORECAST AREA. A SHORT WAVE...ONE OF
MANY IN A TRAIN FROM THE SOUTHWEST...AIDED IN THUNDERSTORM
DEVELOPMENT.

THIS WET PATTERN SHOULD CONTINUE INTO EARLY SUNDAY AS A
SIGNIFICANT AMOUNT OF ENERGY HAS TAKEN THE SOUTHERN ROUTE FROM THE
SPLIT IN THE UPPER FLOW OFF THE PACIFIC. AN UPPER LOW OFF BAJA
COULD CONTINUE TO PRODUCE SHORT WAVES INTO NEXT WEEK SO WILL NOT
BE ABLE TO ZERO OUT POPS UNTIL WEDNESDAY WHEN THAT UPPER LOW GETS
ABSORBED INTO A BROAD TROF OVER THE MIDWEST AND RIDGING
TEMPORARILY BUILDS IN. THUNDERSTORM CHANCES RETURN LATE NEXT WEEK
AS THE MIDWEST TROF DEEPENS INTO THE WESTERN GULF.

&&

.DISCUSSION...OUR FORECAST WILL BE DOMINATED BY MCS ACTIVITY WHICH
KEEP SCATTERED POPS GOING INTO TONIGHT. THE CAP HAS BEEN BEEN
PRETTY MUCH WRECKED WHILE MOISTURE WILL CONTINUE TO INCREASE ON
PERSISTENT SOUTHERLY FLOW. WILL BE GOING HIGHER THAN GUIDANCE ON POPS
THRU SATURDAY SINCE OUR FRIENDLY CAP HAS GONE ON HIATUS WHILE A
WEAKENING COLD FRONT CURRENTLY OVER THE PLAINS TRIES TO SAG INTO
OUR REGION...INCREASING LOW LEVEL CONVERGENCE AND LIFT.

DAY TEMPS WILL BE COOLER THAN WEVE SEEN THRU THE WEEKEND AS UPPER
LEVEL AND RAIN COOLED AIR ALONG WITH INCREASED CLOUD COVER HOLD
TEMPS DOWN.

&&

.AVIATION...TEMPO IFR VIS IN TSTMS. MVFR FOG LATE TNITE. PLAY IT
AGAIN ON FRIDAY.

&&

.MARINE...PERSISTENT SOUTHERLY FLOW UNTIL SUNDAY WHEN WINDS BECOME
VARIABLE AS THE FRONT WASHES OUT NEAR THE COAST. SOUTHERLIES
RETURN LATE MONDAY AS HIGH PRESSURE BEGINS TO REBUILD FROM THE
EASTERN GULF.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  70  83  69  81 /  50  30  30  50
KBPT  70  83  72  82 /  40  30  40  50
KAEX  66  80  66  76 /  50  50  40  50
KLFT  69  83  69  82 /  50  40  30  50

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
&&

11
Hazardous weather outlook, May 4, 4:45 AM CST, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
545 AM CDT THU MAY 4 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-051045-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
545 AM CDT THU MAY 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A SERIES OF APPROACHING UPPER LEVEL DISTURBANCES WILL BRING A
CHANCE OF SHOWERS AND THUNDERSTORMS TO ESPECIALLY THE NORTHERN
SECTIONS OF THE AREA TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SURFACE FRONT IS PROGGED TO MOVE FROM CENTRAL LOUISIANA AND
NORTHEAST TEXAS SATURDAY MORNING TO SOUTH LOUISIANA AND SOUTHEAST
TEXAS SATURDAY EVENING. SEVERE STORMS COULD OCCUR ALONG AND SOUTH
OF THIS FRONT SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 4, 12:05 PM CST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
105 PM CDT THU MAY 4 2006

LAZ041-041845-
CALCASIEU-
105 PM CDT THU MAY 4 2006

...STORMS WITH EXCESSIVE LIGHTNING OVER CENTRAL CALCASIEU PARISH...

AT 1259 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION
EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING OVER SULPHUR...
MOVING EAST AT 5 MPH.

LOCATIONS IN THE PATH OF THE LIGHTNING STORM INCLUDE CARLYSS...SULPHUR
...LAKE CHARLES AND WESTLAKE.

IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED
AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE
OFFER NO PROTECTION.

06
Local storm report, May 4, 1:00 PM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
200 PM CDT THU MAY 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     HAIL             3 SW WESTLAKE           30.22N 93.29W
05/04/2006  E0.88 INCH       CALCASIEU          LA   PUBLIC

&&

FNAVEJAR
Local storm report, May 4, 2:34 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
334 PM CDT THU MAY 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             SIMMESPORT              30.98N 91.81W
05/04/2006  E1.50 INCH       AVOYELLES          LA   LAW ENFORCEMENT

            BROKEN WINDSHIELDS REPORTED BY SHERIFFS DEPARTMENT.

&&

FNAVEJAR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Iberia

When
May 4, 3:07 PM CST
Where
Iberia County, 2 mi SE of Jefferson Is
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
29.967, -91.950

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510690.